MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.  the patient was undergoing surgery for treatment of a saccular, unruptured right paraclinoid aneurysm with a max diameter of 5mm and a 4mm neck diameter.The landing zone was 3.5mm distally and 5.2mm proximally.It was noted the patient's vessel tortuosity was minimal.  dapt (dual antiplatelet treatment) was administered and pru level was act 315.The angiographic result post procedure showed 500-14 pipeline placed without issue.It was reported that all catheters were in place and stable during introduction of the pipeline.No abnormal difficulty was noted during this step.The phenom 27 (p27) was placed distally into the inferior m2 branch when the ped was introduced.The device was then unsheathed distally while still in the proximal m2/distal m1.The device/p27 system was then pulled down to the ica terminus/pcomm segment.At this point the system was loaded and wire push began.The device was deployed through the midsection which opened, but the distal end remained somewhat constrained and irregular.There was 1 attempt to re-sheath and reposition the ped but the irregular shape remained.It was then decided to remove this ped and try a new device.The new device was deployed without issue.It was noted that the distal section of the pipeline was positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.Recapturing of the ptfe sleeves was attempted to mitigate the lazy distal opening and it was somewhat successful but the device still remained misshapen.The pipeline was removed from the patient by pulling all the way through to the proximal hub of the phenom.The pipeline was used for an indication that is not approved (off-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There were no patient symptoms or complications associated with this event.Ancillary devices include a 5f fubuki with 5f 058 navien guide catheter, phenom 27 microcatheter, and synchro soft guidewire.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-500-12, lotno:b533393 ¿ visual inspection/damage location details: the braid's distal end appeared not to be opened due to the damaged braid.The proximal end of the braid was found open and frayed.No other anomalies were observed.¿ conclusion: based on the returned device, the customer report of failure to open at the distal end was confirmed as the braid's distal end was not opened due to damaged braid.Possible causes of failure to open include vessel tortuosity and damaged braid.However, the customer reported minimal vessel tortuosity, ruling out vessel tortuosity as a potential cause.In this event, the damaged braid may have contributed to the failure to open the issue.The cause of the failure to open could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19032614
Report Number2029214-2024-00559
Device Sequence Number12808894
Product Code OUT
UDI-Device Identifier00763000284688
UDI-Public00763000284688
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberPED2-500-12
Device Catalogue NumberPED2-500-12
Device Lot NumberB533393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale